Home -> Law Blog Directory -> Personal Injury Law Blogs -> Phoenix Personal Injury Lawyer
(866) 635-2689 for Personal Injury or (866) 635-9402 for Criminal Defense
Find a Local Lawyer
Divorce (866) 635-6190
Personal Injury (866) 635-2689
Criminal Defense (866) 635-9402
Personal Injury Law
: Phoenix Personal Injury LawyerFDA Updates Warning of Bisphosphonate-Related Femur Fractures
By Amber Racine
This week, the FDA issued an update on the risk of femur fractures associated with the use of bisphosphonates to treat osteopenia and/or osteoporosis. Bisphosphonate medications include: Fosamax, Actonel, and Boniva.
Many bisphosphonate users have suffered atypical fractures of the femoral shaft after long-term use of these medications – which are ironically consumed to strengthen bone density. Their stories are remarkably similar. Women who were walking down the street, rising from a seated position or even standing still; suddenly hearing a 'crack' and falling to the ground. Typically, these women report experiencing pain in their legs for weeks or even months before their fall and often attribute it to soreness or another condition, such as arthritis.
The FDA's new recommendations are aimed at guiding healthcare professionals to better recognize women who are at risk for atypical bisphosphonate-related femur fractures. They are urging doctors to discuss the risks and benefits of bisphosphonate use when prescribing these medications, and when evaluating patients who have treated with bisphosphonates for more than five years. They are also asking doctors to consider femoral fractures in bisphosphonate-users who report thigh and/or groin pain and to discontinue bisphosphonates for patients who have suffered a femoral fracture.
This safety information will soon be provided on the labeling information for all bisphosphonate medications. Bisphosphonate uses should be aware of their increased risk of atypical femoral fracture and contact their doctor if they are experiencing any symptoms. Thigh/groin pain, stress fractures, femur fractures, or any other adverse effects experienced after taking a bisphosphonate, should also be reported to the FDA.
Full post as published by Phoenix Personal Injury Lawyer on January 12, 2011 (boomark / email).
Football-Related Dementia and Workers' Compensation
Football-Related Dementia Is the NFL Liable?
FDA Issues Safety Warning About Valproic Acid and Divalproex Sodium
Valproic Acid and Divalproex Sodium FDA Issues Safety Warning About Risk for Birth Defects
FDA Issues Warning Regarding Topical Ibuprofen Drug Products
Topical Ibuprofen Drug Products FDA Issues Warning Letters
FDA Issues Warning about Promethazine Hydrochloride Injection
Promethazine Hydrochloride Injection FDA issues warning
VA Sets New Benefit Rules for Agent Orange-Related Ilnesses
Agent Orange-Related Ilnesses VA Sets New Benefit Rules
NCAA Sued for Conspiracy and Anti-competitive Practices Related to Athletic Scholarships
NCAA Sued for Conspiracy and Anti-competitive Practices Related to Athletic Scholarships

FDA Investigating Possible Fosamax-Related Femur Fractures
Bisphosphonates Such As Fosamax And Femur Fractures: Some Recent 2009 Medical Journal Articles
What are the possible side-effects of bisphosphonate treatment
Some Fosamax Users Have Had Their Femur Fracture Without Any Fall Or Other Trauma
FDA says Osteoporosis Drug Labels Must Warn Patients of Risk of Leg Fractures








